zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The mimetic finite difference discretization of diffusion problem on unstructured polyhedral meshes. (English) Zbl 1120.65332
Summary: We study the mimetic finite difference discretization of diffusion-type problems on unstructured polyhedral meshes. We demonstrate high accuracy of the approximate solutions for general diffusion tensors, the second-order convergence rate for the scalar unknown and the first order convergence rate for the vector unknown on smooth or slightly distorted meshes, on non-matching meshes, and even on meshes with irregular-shaped polyhedra with flat faces. We show that in general the meshes with non-flat faces require more than one flux unknown per mesh face to get optimal convergence rates.

65N06Finite difference methods (BVP of PDE)
76M20Finite difference methods (fluid mechanics)
65N12Stability and convergence of numerical methods (BVP of PDE)
Full Text: DOI
[1] Aavatsmark, I.: An introduction to multipoint flux approximations for quadrilateral grids. Comput. geosci. 6, 405-432 (2002) · Zbl 1094.76550
[2] Arbogast, T.; Cowsar, L.; Wheeler, M.; Yotov, I.: Mixed finite element methods on non-matching multiblock grids. SIAM J. Numer. anal. 37, 1295-1315 (2000) · Zbl 1001.65126
[3] T. Austin, J. Morel, J. Moulton, M. Shashkov. Mimetic preconditioners for mixed discretizations of the diffusion equation. Technical Report LA-UR-01-807, Los Alamos National Laboratory, 2004. Available from: www.ima.umn.edu/talks/workshops/5-11-15.2004/moulton/moulton.pdf.
[4] Brezzi, F.; Lipnikov, K.; Shashkov, M.: Convergence of mimetic finite difference method for diffusion problems on polyhedral meshes. SIAM J. Numer. anal. (2005) · Zbl 1108.65102
[5] Campbell, J.; Shashkov, M.: A tensor artificial viscosity using a mimetic finite difference algorithm. J. comput. Phys. 172, 739-765 (2001) · Zbl 1002.76082
[6] Grisvard, P.: Elliptic problems in nonsmooth domains. (1985) · Zbl 0695.35060
[7] Hyman, J.; Morel, J.; Shashkov, M.; Steinberg, S.: Mimetic finite difference methods for diffusion equations. Comput. geosci. 6, No. 3-4, 333-352 (2002) · Zbl 1023.76033
[8] Hyman, J.; Shashkov, M.: Mimetic discretizations for Maxwell’s equations and the equations of magnetic diffusion. Progr. electromagn. Res. 32, 89-121 (2001)
[9] Hyman, J.; Shashkov, M.; Steinberg, S.: The numerical solution of diffusion problems in strongly heterogeneous non-isotropic materials. J. comput. Phys. 132, 130-148 (1997) · Zbl 0881.65093
[10] Kuznetsov, Y.; Lipnikov, K.; Shashkov, M.: Mimetic finite difference method on polygonal meshes for diffusion-type problems. Comput. geosci. 8, 301-324 (2004) · Zbl 1088.76046
[11] Kuznetsov, Y.; Repin, S.: New mixed finite element method on polygonal and polyhedral meshes. Russ. J. Numer. anal. Math. model. 18, No. 3, 261-278 (2003) · Zbl 1048.65113
[12] Kuznetsov, Y.; Repin, S.: Convergence analysis and error estimates for mixed finite element method on distorted meshes. J. numer. Math. 13, No. 1, 33-51 (2005) · Zbl 1069.65114
[13] Lipnikov, K.; Morel, J.; Shashkov, M.: Mimetic finite difference methods for diffusion equations on non-orthogonal non-conformal meshes. J. comput. Phys. 199 (2004) · Zbl 1057.65071
[14] Margolin, L.; Shashkov, M.; Smolarkiewicz, P.: A discrete operator calculus for finite difference approximations. Comput. meth. Appl. mech. Eng. 187, 365-383 (2000) · Zbl 0978.76063
[15] Mishev, I.: Nonconforming finite volume methods. Comput. geosci. 6, 253-268 (2002) · Zbl 1036.76038
[16] Morel, J.; Roberts, R.; Shashkov, M.: A local support-operators diffusion discretization scheme for quadrilateral r-z meshes. J. comput. Phys. 144, 17-51 (1998)
[17] P. Raviart, J.-M. Thomas, A mixed finite element method for second order eliptic problems, in: I. Galligani, E. Magenes (Eds.), Mathematical Aspects of the Finite Element Method, Berlin, Heidelberg, New York, pp. 292-315, 1977.
[18] Stüben, K.: Algebraic multigrid (AMG): experiences and comparisons. Appl. math. Comput. 13, 419-452 (1983) · Zbl 0533.65064